Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 15, NWS Cheyenne, WY

February 8, 20265 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 8, 2026, 6:29 AM MST for 5 counties in Wyoming. It took effect at Feb 8, 2026, 11:00 PM MST. It was in force for 24 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2026, 6:29 AM MST (13:29 UTC)
In effect from
Feb 8, 2026, 11:00 PM MST
Expired
Feb 9, 2026, 11:00 PM MST
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 1:02 AM MSTNON-TSTM WND GST 577 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Feb 9, 1:12 AM MSTNON-TSTM WND GST 589 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Feb 9, 2:12 AM MSTNON-TSTM WND GST 591 S Glenrock, WYMesonet station KDRC I-25 Glenrock (DOT).
Feb 9, 9:42 AM MSTNON-TSTM WND GST 617 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Feb 9, 9:42 AM MSTNON-TSTM WND GST 639 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Feb 9, 10:32 AM MSTNON-TSTM WND GST 657 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Feb 9, 10:52 AM MSTNON-TSTM WND GST 655 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Feb 9, 10:52 AM MSTNON-TSTM WND GST 723 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Feb 9, 11:06 AM MSTNON-TSTM WND GST 605 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Feb 9, 11:06 AM MSTNON-TSTM WND GST 637 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Feb 9, 11:06 AM MSTNON-TSTM WND GST 663 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Feb 9, 11:26 AM MSTNON-TSTM WND GST 642 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Feb 9, 11:26 AM MSTNON-TSTM WND GST 681 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Feb 9, 12:02 PM MSTNON-TSTM WND GST 607 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Feb 9, 12:02 PM MSTNON-TSTM WND GST 757 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Feb 9, 12:12 PM MSTNON-TSTM WND GST 622 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Feb 9, 12:52 PM MSTNON-TSTM WND GST 7511 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Feb 9, 12:56 PM MSTNON-TSTM WND GST 643 N Douglas, WYASOS station KDGW Douglas Airport - Dgw.
Feb 9, 1:26 PM MSTNON-TSTM WND GST 657 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Feb 9, 1:36 PM MSTNON-TSTM WND GST 6711 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Feb 9, 2:26 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 1.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS75 KCYS 081329
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
629 AM MST Sun Feb 8 2026

WYZ101-090130-
/O.UPG.KCYS.HW.A.0014.260209T0600Z-260210T0600Z/
/O.NEW.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/
Converse County Lower Elevations-
Including the cities of Douglas, Glenrock, Bill, and Deer Creek
629 AM MST Sun Feb 8 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST 
MONDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible.

* WHERE...Converse County Lower Elevations mainly along I-25 and 
  Douglas.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-110-090130-
/O.UPG.KCYS.HW.A.0014.260209T0600Z-260210T0600Z/
/O.NEW.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Arlington, Bordeaux, and Elk Mountain
629 AM MST Sun Feb 8 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST 
MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ116-117-090130-
/O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Buford, Federal, Horse
Creek, Whitaker, and Vedauwoo
629 AM MST Sun Feb 8 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

MM
4 follow-up statements
311 
WWUS75 KCYS 081930
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1230 PM MST Sun Feb 8 2026

WYZ116-091200-
/O.UPG.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/
/O.EXB.KCYS.HW.W.0015.260209T0600Z-260210T0000Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1230 PM MST Sun Feb 8 2026

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...From 11 PM this evening to 5 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ101-091200-
/O.CON.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/
Converse County Lower Elevations-
Including the cities of Glenrock, Bill, Douglas, and Deer Creek
1230 PM MST Sun Feb 8 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 
PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. 
  Isolated gusts up to 80 mph possible.

* WHERE...Converse County Lower Elevations mainly along I-25 and 
  Douglas.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-110-091200-
/O.CON.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Arlington, Bordeaux, and Elk Mountain
1230 PM MST Sun Feb 8 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 
PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ117-091200-
/O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/
South Laramie Range Foothills-
Including the cities of Federal, Whitaker, and Horse Creek
1230 PM MST Sun Feb 8 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Mose
314 
WWUS75 KCYS 090706
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1206 AM MST Mon Feb 9 2026

WYZ101-100145-
/O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/
Converse County Lower Elevations-
Including the cities of Deer Creek, Douglas, Bill, and Glenrock
1206 AM MST Mon Feb 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. 
  Isolated gusts up to 80 mph possible.

* WHERE...Converse County Lower Elevations mainly along I-25 and 
  Douglas.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-110-100145-
/O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Arlington, Bordeaux, and Elk Mountain
1206 AM MST Mon Feb 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ116-100000-
/O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0000Z/
South Laramie Range-
Including the cities of Pumpkin Vine, Buford, and Vedauwoo
1206 AM MST Mon Feb 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ117-100000-
/O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/
South Laramie Range Foothills-
Including the cities of Horse Creek, Federal, and Whitaker
1206 AM MST Mon Feb 9 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST THIS MORNING 
THROUGH THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...From 8 AM MST this morning through this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

MM
670 
WWUS75 KCYS 092337
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
437 PM MST Mon Feb 9 2026

WYZ116-100045-
/O.EXP.KCYS.HW.W.0015.000000T0000Z-260210T0000Z/
South Laramie Range-
Including the cities of Buford, Vedauwoo, and Pumpkin Vine
437 PM MST Mon Feb 9 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have begun to decrease across the region, therefore the High 
Wind Warning will be allowed to expire.

$$

WYZ117-100045-
/O.EXP.KCYS.HW.A.0014.000000T0000Z-260210T0000Z/
South Laramie Range Foothills-
Including the cities of Federal, Whitaker, and Horse Creek
437 PM MST Mon Feb 9 2026

...HIGH WIND WATCH WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have begun to decrease across the region, therefore the High 
Wind Watch will be allowed to expire.

$$

WYZ101-100600-
/O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/
Converse County Lower Elevations-
Including the cities of Deer Creek, Bill, Glenrock, and Douglas
437 PM MST Mon Feb 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected.

* WHERE...Converse County Lower Elevations mainly along I-25 and 
  Douglas.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-110-100600-
/O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-
Including the cities of Arlington, Bordeaux, and Elk Mountain
437 PM MST Mon Feb 9 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, and Bordeaux area along Interstate 
  25 between Chugwater and Wheatland.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

CG
292 
WWUS75 KCYS 100530
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1030 PM MST Mon Feb 9 2026

WYZ101-106-110-100630-
/O.EXP.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/
Converse County Lower Elevations-Central Laramie Range and
Southwest Platte County-North Snowy Range Foothills-
Including the cities of Bill, Bordeaux, Glenrock, Elk Mountain,
Arlington, Deer Creek, and Douglas
1030 PM MST Mon Feb 9 2026

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire on time late this evening.

$$

Trudel

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 8, 4:52 AM MST, 1 hour 37 minutes earlier. Its key messages:

  • A multi-day Red Flag Warning has been issued for the western Nebraska Panhandle and portions of southeast Wyoming through 5PM Monday. Very dry conditions and gusty winds will combine to produce critical fire weather conditions in these areas, with relatively poor overnight humidity recoveries.
  • High winds return to region tonight into Monday morning with wind gusts up to 80 mph possible.
  • Progressive pattern expected through the week, with model uncertainty rising late in the period.
Area forecast discussion, Feb 8, 4:52 AM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
452 AM MST Sun Feb 8 2026

.KEY MESSAGES...

- A multi-day Red Flag Warning has been issued for the western
  Nebraska Panhandle and portions of southeast Wyoming through
  5PM Monday. Very dry conditions and gusty winds will combine
  to produce critical fire weather conditions in these areas,
  with relatively poor overnight humidity recoveries.

- High winds return to region tonight into Monday morning with
  wind gusts up to 80 mph possible.

- Progressive pattern expected through the week, with model
  uncertainty rising late in the period.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 449 AM MST Sun Feb 8 2026

Mid-level water vapor shows a mostly occluded low moving southeast
into Northeast Wyoming and into South Dakota to slightly compress
our pressure gradient to give us breezy conditions through this
afternoon. Model soundings remain dry in the lower levels with more
moisture advecting in the mid to upper levels. No precipitation is
expected to develop from the system passing right past our forecast
area. Late tonight an upper level trough pushes across the
Canadian/US Border. This pushes a shortwave through the
Intermountain west tightening the 700mb pressure gradient even more.
The most severe winds look to be early in the morning as the 700mb
jet intensifies to 75 knots between 12 and 15z over the Northern
Laramie Range. Subsident flow also increases during this time to mix
down these faster winds to the surface. The 00z run for our in house
algorithm paints a 40 to 60 percent probability for Converse county
near Douglas and the Bordeaux wind prone area. It also paints a 60
to 80 percent probability of High winds for the Arlington and
Shirley Basin/ Muddy Gap area. To further the confidence of a high
wind event the Craig to Casper Height gradient also increases to
above 50 meters at 03z with peak height gradients near 70 meters at
06z. Later in the morning the 700mb jet looks to shift south
slightly placing weaker 50-60 knot winds over the Southern Laramie
Summit and Foothills area. With the GFS omega fields showing
sufficient subsident flow, its possible those winds could mix down
and develop high winds for the Summit and Foothill areas in addition
to the wind prone areas. The 700mb jet looks to shift back north
around 18z before decreasing in strength through the afternoon and
evening. Another reinforcing trough will push through the
Intermountain West. There looks to be a little moisture accompanying
this reinforcing trough to develop some precipitation chances early
Monday evening and into the overnight period.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 449 AM MST Sun Feb 8 2026

Long term is a messy forecast period that starts with good model
agreement, but by the end of the period falls apart under a
progressive pattern that should see at least a few chances at
precipitation, albeit more rain or a mix into snow as
temperatures remain above normal. Monday begins as a the jet
sets in over the region for the day alongside a passing
shortwave. For winds, pressure gradients have continued to rise
across the region, while 700mb forecast winds are promoting a
70+ knot jet with a favorable and impressive downward forcing
component. In house guidance also favors high winds for our
wind prone locations, with probabilities up to 60-70%, leading
to highlights becoming likely for at least our usual locations.
Moisture begins to increase as this system moves across, and
while forcing won't be the best and downsloping does produce a
drier near surface layer moving further east of the mountains,
guidance is beginning to favor at least some scattered
precipitation extending into Tuesday with highest probabilities
for the mountains and intermountain region. Finally Monday
should be our last day of significantly warmer than average
highs, with 50's to upper 60's still possible for the day.

While temperatures will then drop moving into the middle and
end of the work week, without a strong cold airmass in the
region, we'll only see conditions drop back to several degrees
above normal, with another chance at 40's to 50's on Wednesday
in between passing systems. Analysis of models and their
ensembles show some agreement remaining through Wednesday and
Thursday as the transient ridge passes across with a Pacific
trough moving into the southwestern US, but by Friday guidance
falls off the rails again and ensembles are unsure on how to
resolve the multiple features we'll see influencing the forecast
area. For now, expectation is that we'll have our quick cool
down with a brief rise again on Wednesday, but moving into the
end of the week it becomes a bit more uncertain on how much of a
second cool down we'll see as the NBM shows anywhere from near
normal to 10 degrees above for the region, and how these systems
evolve also affects our precipitation chances. Nonetheless, it
appears that the strong ridging that we've been seeing for the
past several weeks may finally be on the decline, hopefully
allowing us to catch up on precipitation and, for those who
enjoy it, more winter-like conditions.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 445 AM MST Sun Feb 8 2026

VFR Conditions will prevail through TAF period. Winds will
remain gusty through the day with winds dropping off around 00z
for our Nebraska Terminals. Low level windshear will develop
around 06z through the morning as a 700mb jet develops from a
passing shortwave. Winds will slowly increase through the
morning and the windshear will increase as well as the jet
strengthens. Shear between 40 to 60 knots will be possible after
06z for almost all the terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 5 PM MST Monday for WYZ430>433.
     High Wind Watch from this evening through Monday evening for
     WYZ101-106-110.
     High Wind Watch from Monday morning through Monday afternoon
     for WYZ116-117.
NE...Red Flag Warning until 5 PM MST Monday for NEZ434>437.

&&

SHORT TERM...MM
LONG TERM...CG
AVIATION...MM
Hazardous weather outlook, Feb 8, 5:20 AM MST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
520 AM MST Sun Feb 8 2026

WYZ102-104-105-109-111>115-091230-
Niobrara County-Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
520 AM MST Sun Feb 8 2026

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-103-106-110-116-117-091230-
Converse County Lower Elevations-North Laramie Range-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
520 AM MST Sun Feb 8 2026

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Tonight high winds return and last through Monday evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

High winds through Monday evening, wind gusts between 60 and 70
mph are likely in the morning. Gusts up to 80 mph are possible
near Arlington and Bordeaux.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ107-108-118-119-091230-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-East Platte County-
Goshen County-Central Laramie County-East Laramie County-
520 AM MST Sun Feb 8 2026

This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A multi-day Red Flag Warning has been issued for the western
Nebraska Panhandle and portions of southeast Wyoming through 5PM
Monday. Very dry conditions and gusty winds will combine to
produce critical fire weather conditions in these areas, with
relatively poor overnight humidity recoveries.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

High winds through Monday evening, wind gusts between 30 and 45 mph
are likely in the morning for areas east of I-25.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 12:16 AM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte41 hr

Nearby

High Wind Warnings in Wyoming, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.